Malaria journal · 2023
A fatal respiratory complication of malaria caused by Plasmodium vivax.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
López Angie R, Martins Ezequias B, de Pina-Costa Anielle, Pacheco-Silva Ana Beatriz, Ferreira Marcel T, Mamani Roxana F, Detepo Paula J T, Lupi Otilia, Bressan Clarisse S, Calvet Guilherme A, Silva Michele F B, de Fátima Ferreira-da-Cruz Maria, de Bruycker-Nogueira Fernanda, Filippis Ana Maria B, Daniel-Ribeiro Cláudio Tadeu, Siqueira André, Brasil Patrícia
Аннотация
BACKGROUND: Malaria is endemic and represents an important public health issue in Brazil. Knowledge of risk factors for disease progression represents an important step in preventing and controlling malaria-related complications. Reports of severe forms of Plasmodium vivax malaria are now becoming a common place, but respiratory complications are described in less than 3% of global literature on severe vivax malaria.
CASE PRESENTATION: A severe respiratory case of imported vivax malaria in a previously healthy 40-year-old woman has been reported. The patient died after the fifth day of treatment with chloroquine and primaquine due to acute respiratory distress syndrome.
CONCLUSIONS: Respiratory symptoms started 48 h after the initiation of anti-malarial drugs, raising the hypothesis that the drugs may have been involved in the genesis of the complication. The concept that vivax malaria is a benign disease that can sometimes result in the development of serious complications must be disseminated. This report highlights, once more, the crucial importance of malaria early diagnosis, a true challenge in non-endemic areas, where health personnel are not familiar with the disease and do not consider its diagnosis promptly.
CASE PRESENTATION: A severe respiratory case of imported vivax malaria in a previously healthy 40-year-old woman has been reported. The patient died after the fifth day of treatment with chloroquine and primaquine due to acute respiratory distress syndrome.
CONCLUSIONS: Respiratory symptoms started 48 h after the initiation of anti-malarial drugs, raising the hypothesis that the drugs may have been involved in the genesis of the complication. The concept that vivax malaria is a benign disease that can sometimes result in the development of serious complications must be disseminated. This report highlights, once more, the crucial importance of malaria early diagnosis, a true challenge in non-endemic areas, where health personnel are not familiar with the disease and do not consider its diagnosis promptly.